Lisa asks…

How does PTU Beta Blocker effect teens?

A couple days ago, I visited a specialist and he told me that I have an overactive thyroid- possibly Graves Disease. He gave me a few treatment options and PTU Beta Blocker seems the most safe. Before I start taking it, I just wanted to know how it might effect a teenager. Like what are the most severe side effects, and the stats. for those side effects. I would like this information ASAP.

Thank you.

Helen answers:

Ι think it is better seeing a doctor in person to answer this kind of questions.

Ruth asks…

Is this because of my hyperthyroidism or my medication?

I have hypERthyroidism and have been treated with methimazol (aka tapazole) and atenolol, for Graves Disease, for the past 6 months or so, I’ve also undergone the radioactive iodine treatment a little over a month ago.

I have long dark hair that reaches my waist, and it used to be quite thick….

I think that on average people lose around 100 hairs a day. I’m usually quite attentive to my locks, but for a while I’ve been a little distracted. When I went to brush out my hair a few days ago, it seemed that there were far too many hairs caught in the brush when I was done than there used to be. Well I gathered my hair and held it (like I was about to make a pony tail at the nape of my neck) and was shocked at how little I held. It seems like I have 1/2 to 2/3s less than I had around a year and a half ago (when I had given 10 inches to locks of love). I also took a look at the part in my hair which now seems 2-3 times wider than what I have seen on other people in the past few days.

I’ve done a good amount of research and know that the symptoms and side effects both my disease and the medications I’m on could result in hair loss. I’m terrified that once everything is said and done, I won’t have the only thing that I truly like about myself.

So please, can anyone tell me if my hair will grow back after I’ve been treated, or what I can do now before I lose any more?

Helen answers:

Hyperthyroidism can cause hair loss, and once your thyroid is functioning more normally, your hair will grow back.

I’m glad that you are educating yourself about your thyroid condition, because this is one of the things that you absolutely must take control of yourself. There are so many symptoms that result from thyroid malfunction that people might never realize, so it is important to be aware of what is going on in your body and not leave it all in the doctors’ hands.

I wish you the best; thyroid issues are challenging and you have been through a lot if you are already on this treatment.

Robert asks…

Mystery Illness – Please Help!?

I’ve suffered from musculoskeletal pain since 19 (I’m 42). Diagnosed with Graves Disease in 1992 at age 24. Went into remission and never had any permanent treatment.

About 2 months ago, the following symptoms occurred in this order:

1.Significant hairloss (in male pattern). I have an identical twin and he does not have this problem. I took Minoxidil/Proscar/Avodart and it came back, so I’m fine here now, but it was a symptom.

2.Edema in the right foot, traveled to calf, then both legs, then abdomen, then upper arms. Skin feels sunburn. On the left arm, there is a diffuse light rash. Right arem is fine.

3.My skin is in pain whereever it touches or presses. The pain is sharp and sunburn feeling.

4.My arms, legs, hands, and feet fall asleep, completely numb in the middle of the night.

5.I’m a male, but, my skin in the arms, legs, butt and abdomen look like I’ve had 3 kids – I have cellulite appearance, stretch marks, wrinkles and bumps (that are hard and tender) underneath the skin (mainly in my inner thighs). And before you call it fat, keep in mind, I am 5’9/142lbs, exercise and mostly vegetarian.

This has been going on for two months. I have done the Master Cleanse (I have thrush/Candida tongue) and about to start juicing.

I’ve been to the doctors and this is what comes up consistently:

*Elevated RF, Cortisol (went to normal on repeat), Aldosterone, FSH, Low Testosterone % (Total was fine). Nerve conduction study showed a muscle issue.

I’ve seen Neurologist, Cardiologist, Vascular, Hemotologist, Nephrologist, Primary, Dermatologist. Rheum wants me to do Prednisone. All the other specialists think it’s inflammation of unknown origin. All the standard tests for autoimmune have shown nothing. Standard inflammation tests are normal – CRP, etc; Dermatologist wants to do biopsy. My new age friend wants me to eat raw for several years blaming it all on diet (but she’s a mess herself, so….). My twin brother did steriods, eats whatever he wants and currently has no health issues.

I had pericarditis in 2006. My cardiologist believes it’s all systemic. I am a very moody, anxious, ass and I used to think I was causing this by my personality, but, when I was on high dose prednisone for the pericarditis (almost died), my physical pain went away, but my mentality and personality changed to such a degree that I realized and I believe that I have chronic inflammation which causes my personality faults. I literally felt the way I did when I was 5 years old in my mind. I felt like I escaped my body and mind. That’s how profound it was.

I don’t want to take prednisone because of the side effects, but I think what’s important is to find out why or what is causing this. My Rheumatologist says, “regardless of what is causing it, you need to treat it”. I’m on the fence, wanting to taking it to stop this flare because I DON’T want this edema and skin breakdown to be permanent (I’m still single trying to be a stud, you know).

None of this is normal health. Any good advice, insight, feedback would be a blessing. Please only serious feedback. Thank you.

Helen answers:

You have some symptoms of Fybromayalgia…I was diagnosed 5 years ago but had been suffering from the pain for about 3 years before that. They did all sorts of tests until the rheumatologist diagnosed me with FM. I touch my skin and it hurts like hell (yeah…that’s the one that really trips me out). #5 and the Edima on your list are ponderers, however. I’m on Prednisone now and was a few years ago. I gained 35 lbs last time but now I exercise which knocks out that side effect. However, the long term effects suck. Don’t take it unless you have no other options. That’s the ONLY reason I’m on it again until she finds something else to fix my issues. I’m sorry that you are dealing with these problems. I’ll pray that you get better.

Sandy asks…

Can you quit Yasmin sooner?

Hello,
My wife has been taking Yasmin for around 5 years now. In the recent years she has been complaining about her body cremes not working and her skin hurting around the breasts. There are some dark pieces of skin that she describes as itching and hurting at the same time. She’s been using many cremes but they did not work. Recently we’ve also noticed that her thyroid gland has enlarged too. Also, at night I find her skin quite hot while I am freezing. She also says she is feeling very hot at times. In the past week she gave blood for tests and it has been found out that she has excessive quantities of the thyroid hormone. Yesterday she went to a ultrasound and we are awaiting the results (but I can’t stop thinking about the worse scenarios reading all those stuff online). I’ve done some research and… I found out that she’s been taking that poison. My worst nightmare would be the Grave’s disease and all the following bad side effects of its treatment.

I asked her to quit and she also agreed after finding out about the side effects of the pill very closely relate to her complains. One problem, however, happened – we had sex today.

I was wondering if the Yahoo Answers women society knows if there is any way to quit Yasmin in the middle of the month (she has a couple of weeks left till her period) without her getting pregnant?

I would really appreciate your answers as I don’t want to leave her on that pill a minute longer.

I love her and I don’t want anything bad to happen to her.

Thank you

Helen answers:

If she has decided (or rather you both have) to remove her from the pill, and with all the right reasons, the best way to prevent pregnancy while awaiting answers is to use a condom or unfortunately not have intercourse at all. Of course, neither is too much to pay for her health, but they are the best ways to prevent pregnancy. Once you have the answers health wise to what is going on (and I pray it is nothing that cannot be cured by stopping the pill) she can speak with her doctor about other methods of control and decide from there where to go. Best of luck to you both.

Donna asks…

can you give a hamster tomatoes?

No. if you give or have given a tomato to a hamster then your hamster is in grave danger. A tomato can kill your hamster, causing your hamster to have a fatal disease called wet tail. this means your hamsters anus and tail is wet, and other side effects.Plus your hamster could die in less then 24 hours.What you should do:
Get rid of the tomato and see a vet quickly.
Don’t get your hopes up, because many hamsters do not survive.
And please, do not play with it during treatment this can cause stress.
Bless you my dear beloved Speedy.
Do not let this dreadful disease win.

Helen answers:

Okay thanks(:

Powered by Yahoo! Answers